MAUDE Adverse Event Report: ARTHREX, INC. LOW PROFILE LOCKING SCREW 3.5 MM X 20 MM; BONE FIXATION SCREW/PLATE

ARTHREX, INC. LOW PROFILE LOCKING SCREW 3.5 MM X 20 MM; BONE FIXATION SCREW/PLATE
Model Number LOW PROFILE LOCKING SCREW 3.5 MM X 20 MM
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a lapidus surgery the screw could not be inserted because the thread did not fit.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a different device.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint is confirmed.Visual inspection identified the threads pitch of the low profile locking screw, titanium, 3.5 x 20 mm, sterile, im had damaged and deformed.The hexalobe hole edges had chipped.The anodized blue process had chipped around the device.Functional testing was not performed due to the damage to the device.The part was measured, and no findings were observed with the device returned.The most likely cause for the reported failure can be attributed to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.

Brand Name
LOW PROFILE LOCKING SCREW 3.5 MM X 20 MM
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18475010
Report Number1220246-2024-00210
Device Sequence Number6784780
Product Code HWC
UDI-Device Identifier00888867050921
UDI-Public00888867050921
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K143614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLOW PROFILE LOCKING SCREW 3.5 MM X 20 MM
Device Catalogue NumberAR-8935L-20S
Device Lot Number15095916
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2023
Supplement Date Received by Manufacturer05/31/2024
Initial Report FDA Received Date01/09/2024
Supplement Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown